Jump to content

Photo

Red Marks And Dry Skin From Differin

red mark hyperpigmentation

5 replies to this topic

#1 raxar

raxar

    Junior Member

  • Members
  • Posts & Likes
    Posts: 48
    Likes: 2
About Me
  • Joined: 08-October 11

Posted 26 December 2011 - 01:35 AM

Ok, so basically I have been using Differin in the evenings every day for about 5 months now like my dermatologist told me. Besides that I use Cetaphil Cleaner twice a day and that's it. For some reason lately I have been having very dry skin. This has never happened before when I used Differin and its usually the worst in the mornings and after showering. It just feels like my face is very tight and very flaky around the jaw area especially. Besides that, I am also starting to get occasional pimples again. I already have red marks with scars from the acne I used to have and now it seems like my face is slowly getting worse. Any tips on what I should do? Should I just keep doing what I am doing and see what happens? I am just worried about the drying and the random pimples I am getting again. And what about those red marks? How long will it take until they go away? Here are some pictures:

http://imageshack.us...dsc01336qi.jpg/

#2 ohhhhhhnooooooo

ohhhhhhnooooooo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 270
    Likes: 16
About Me
  • Gender:Male
  • Location:California
  • Interests:MMA, Basketball, Research, Not having acne, Not having acne, and Not having acne.
  • Joined: 28-March 11

Achievements

     

Posted 26 December 2011 - 02:20 AM

I use something just like differin and I know exactly how you feel. My face gets very dry, kinda itchy, very tight, and flaky everywhere. Whatever you do, do not stop using the differin. What differin tends to do is dry out the skin/pimples. I'm sure you use differin at night, when you wash the next morning, put moisturizer on your face.

#3 asburypark101

asburypark101

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 337
    Likes: 26
About Me
  • Gender:Male
  • Location:los angeles
  • Joined: 30-September 09

Posted 26 December 2011 - 02:22 AM

Yeah I can definitely see the dry skin in those pics. I would suggest putting less differin or use the differin every other day. I know what you mean about the face being really dry and tight after a shower, so I would suggest putting a good moisturizer on (I suggest Cetaphil for all skin types, it has always been good to me and since you use the cleanser, you are already familiar with their products). In addition, you may want to see your derm again and ask about retin-a micro as this is supposed to be more gentle on the skin, but very effective. Good luck!

#4 blue giraffe

blue giraffe

    Member

  • Members
  • Posts & Likes
    Posts: 100
    Likes: 0
About Me
  • Gender:Male
  • Joined: 26-February 11

Posted 30 December 2011 - 05:46 AM

Your dry skin could possibly be due to using a face wash twice a day. I think it is best to do that only once a day at most.

I used to shower only in the mornings. I had bad acne because all the dirt, etc. from the day would stay on my face all night and I would wake up with whiteheads/small pimples in the morning. I also tried showering twice a day and that was the worst because I would get terrible cysts. My skin is very sensitive and showering irritates it extremely.

Now I just shower like an hour or two before going to sleep. Not only does it prevent acne, it makes dry skin easier to handle. After I shower, my skin is the driest. Showering at night makes it less dry in the morning.

When questioning whether or not to use differin, ask yourself if differin is effective. I also use differin by the way and it is by far the best thing I've ever used. It is extremely effective in helping me rid of pimples. It brings them to a whitehead real quick and I pop the whiteheads. It can leave some hyperpigmentation (dark skin) for a while, but I'd rather have that over a pimple!

As for the dry skin, if it is manageable, and differin is effective, stick with differin. I get dry skin a lot in the morning. I just use a lotion though and problem solved.

#5 californiaEstie

californiaEstie

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 2,866
    Likes: 86
About Me
  • Gender:Female
  • Location:California Baby!
  • Joined: 07-May 10

Achievements

     

Posted 30 December 2011 - 10:01 AM

You need to use moisturizer!!!

Differin is a strong topical and it will dry out your skin if you don't add anything back for moisture. You could use argan oil and sunscreen. That's what I do most mornings, and you could use just the argan oil at night. I don't recommend Cetaphil moisturizer with Differin though, I've tried it... not great.

#6 raxar

raxar

    Junior Member

  • Members
  • Posts & Likes
    Posts: 48
    Likes: 2
About Me
  • Joined: 08-October 11

Posted 30 December 2011 - 02:22 PM

You need to use moisturizer!!!

Differin is a strong topical and it will dry out your skin if you don't add anything back for moisture. You could use argan oil and sunscreen. That's what I do most mornings, and you could use just the argan oil at night. I don't recommend Cetaphil moisturizer with Differin though, I've tried it... not great.


How come you shouldn't use the Cetaphil moisturizer with Differin? I just started doing that today.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users